Alert archive / Tennessee / Frost Advisories in 2015
Frost Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 23, 2015, 2:50 PM EDT for 7 counties in Virginia; 26 counties in Tennessee; Cherokee County, Clay County, North Carolina. It took effect at Apr 24, 2015, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2015, 2:50 PM EDT (18:50 UTC)
- In effect from
- Apr 24, 2015, 2:00 AM EDT
- Expired
- Apr 24, 2015, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Morristown, TN
All 35 counties
Cherokee County, NC, Clay County, NC, Anderson County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Greene County, TN, Hamblen County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Johnson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Sullivan County, TN, Unicoi County, TN, Union County, TN, Washington County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 5 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2251 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -187 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648 WWUS74 KMRX 231850 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 250 PM EDT THU APR 23 2015 ...AREAS OF FROST EXPECTED OVERNIGHT... .HIGH PRESSURE WILL BE OVER THE REGION TONIGHT...PROVIDING A MOSTLY CLEAR SKY AND DIMINISHING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF THE AREA OVERNIGHT...WITH AREAS OF FROST POSSIBLE LATE TONIGHT. NCZ060-061-TNZ012>018-035>047-067>074-085>087-102-VAZ001-002-005- 006-008-240300- /O.NEW.KMRX.FR.Y.0002.150424T0600Z-150424T1300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS... MADISONVILLE...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 250 PM EDT THU APR 23 2015 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY. * EVENT...TEMPERATURES WILL DROP INTO THE 30S OVERNIGHT...WITH TEMPERATURES BOTTOMING OUT NEAR FREEZING IN SOME RURAL SHELTERED VALLEY LOCATIONS. AREAS OF FROST ARE EXPECTED TO DEVELOP ESPECIALLY IN SHELTERED VALLEY LOCATIONS. * TIMING...LATE TONIGHT INTO VERY EARLY FRIDAY. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
2 follow-up statements
722 WWUS74 KMRX 240119 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 919 PM EDT THU APR 23 2015 ...AREAS OF FROST EXPECTED OVERNIGHT... .HIGH PRESSURE WILL BE OVER THE REGION TONIGHT...PROVIDING MOSTLY CLEAR SKIES AND DIMINISHING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF THE AREA OVERNIGHT...WITH AREAS OF FROST POSSIBLE. NCZ060-061-TNZ012>018-035>047-067>074-085>087-102-VAZ001-002-005- 006-008-240930- /O.CON.KMRX.FR.Y.0002.150424T0600Z-150424T1300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS... MADISONVILLE...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 919 PM EDT THU APR 23 2015 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY... * EVENT...TEMPERATURES WILL DROP INTO THE 30S OVERNIGHT...WITH TEMPERATURES BOTTOMING OUT NEAR FREEZING IN SOME RURAL SHELTERED VALLEY LOCATIONS. AREAS OF FROST ARE EXPECTED TO DEVELOP ESPECIALLY IN THOSE SHELTERED VALLEY LOCATIONS...WHERE THE LIGHTEST WINDS WILL OCCUR. * TIMING...LATE TONIGHT INTO VERY EARLY FRIDAY. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$ TG
864 WWUS74 KMRX 240917 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 517 AM EDT FRI APR 24 2015 ...AREAS OF FROST EXPECTED OVERNIGHT... .HIGH PRESSURE WILL SETTLE INTO THE REGION THIS MORNING...PROVIDING MOSTLY CLEAR SKIES AND DIMINISHING WINDS. THIS WILL ALLOW TEMPERATURES TO FALL INTO THE 30S ACROSS MUCH OF THE AREA OVERNIGHT...WITH AREAS OF FROST POSSIBLE. NCZ060-061-TNZ012>018-035>047-067>074-085>087-102-VAZ001-002-005- 006-008-241300- /O.CON.KMRX.FR.Y.0002.000000T0000Z-150424T1300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN- NORTHWEST MONROE-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS... MADISONVILLE...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 517 AM EDT FRI APR 24 2015 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * EVENT...TEMPERATURES WILL DROP INTO THE 30S THIS MORNING...WITH TEMPERATURES BOTTOMING OUT NEAR FREEZING IN SOME RURAL SHELTERED VALLEY LOCATIONS. AREAS OF FROST ARE EXPECTED TO DEVELOP ESPECIALLY IN THOSE SHELTERED VALLEY LOCATIONS...WHERE THE LIGHTEST WINDS WILL OCCUR. * TIMING...EARLY THIS MORNING. * IMPACTS...UNPROTECTED SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED OR OCCURRING. SENSITIVE OUTDOOR PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 23, 1:22 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 23, 1:22 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 122 PM EDT THU APR 23 2015 .AVIATION...HIGH PRESSURE OVER THE REGION WILL DRIFT EAST. SOME HIGH CLOUDS WILL BE AROUND ESPECIALLY SOUTH. SOME GUSTY WINDS EARLY NORTH. VFR CONDITIONS EXPECTED FOR THE PERIOD ALL SITES. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Apr 23, 2:45 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 245 AM EDT THU APR 23 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240645- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 245 AM EDT THU APR 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT... TEMPERATURES WILL REMAIN BELOW SEASONAL APRIL VALUES...WITH LOWS IN THE 30S ACROSS A WIDESPREAD AREA OF NORTHERN TENNESSEE AND SOUTHWEST VIRGINIA TONIGHT AND EARLY FRIDAY MORNING. PATCHY FROST IS POSSIBLE IN THESE AREAS...IF WIND SPEED DECREASES ENOUGH LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SHOWERS AND THUNDERSTORMS ARE EXPECTED SATURDAY. THE AIRMASS WILL BECOME MODERATELY UNSTABLE SATURDAY AFTERNOON AND EARLY EVENING...SUPPORTING A CHANCE OF STRONG TO SEVERE STORMS. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH SOME STORMS...ALONG WITH A POTENTIAL FOR ISOLATED TORNADOES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE SATURDAY AFTERNOON OR EVENING.
In the hours before
Special weather statement, Apr 23, 10:42 AM EDT, 4 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1042 AM EDT THU APR 23 2015 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-232200- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN 1042 AM EDT THU APR 23 2015 ...INCREASED FIRE DANGER THIS AFTERNOON... HIGH PRESSURE WILL CONTINUE TO BUILD IN TODAY WITH DRIER AIR. WINDS WILL BE FROM THE WEST AND NORTHWEST AT 5 TO 15 MPH WITH SOME HIGHER GUSTS AT TIMES...AND RELATIVE HUMIDITY VALUES WILL FALL INTO THE 20S IN MOST LOCATIONS. THIS COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY WILL LEAD TO INCREASED FIRE DANGER THIS AFTERNOON. RESIDENTS OF EAST TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA ARE DISCOURAGED FROM BURNING THIS AFTERNOON...DUE TO THE INCREASED POTENTIAL FOR FIRE GROWTH AND SPREAD.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:11 PM EDT | Special Weather Statement | MRX | Hamilton, Marion | 64 min |
Nearby
Frost Advisories in Tennessee, 2015Frost Advisories in Virginia, 2015Frost Advisories in North Carolina, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.